Message Number: YG2901 | New FHL Archives Search
Date: 2001-04-24 10:34:00 UTC
Subject: Dustie - complications and ulcers (11 yr old)

"I am cross posting this for Lynne from the FAIML, any help would be
greatly appreciated.

Dustie, my long-term insulinoma/adrenal survivor (ll years old),
developed a fungal infection. He was treated for two weeks with an
fungal medication and this caused him to develop ulcers apparently. I
always gave the medication with food, but this stuff is apparently
hard on the stomach. At first, his appetite decreased and then he
to show signs of pain and nausea. Of course, I stopped the medication
immediately. In fact, I stopped the medication just a few days before
started showing pain, due to his decreased appetite. He is on
medication (carafate, 1 cc three times a day) and even taking the
carafate seems to cause pain. It does not seem to be helping his
condition, and I am wondering if there is another treatment regime
that I
could follow with him that would help. With Dustie in this condition,
it is
almost impossible to get him to eat or to take his regular
(pediapred and baytril). I have been trying to concentrate on getting
carafate in him along with a little food. Every single time that I
give him
carafate or food (with a little crushed up Pepto caplet), he is in
pain for
a long time. I have torbogesic (spell?) 0.03 cc that I can give every
to six hours and this does not seem to even help much.

I cannot let him suffer, and wonder if at this point and at his age,
if I
should have him put to sleep. I want to try everything I can first,
but at
the same time, I cannot let him go on like this.

Your help and ideas will be greatly valued.
Lynne Wooldridge" <lynnew@r...>